Responses

Download PDFPDF
Corneal calcification following intensified treatment with sodium hyaluronate artificial tears
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    Corneal calcification associated with the use of topical phosphate containing preparation
    • Amit V Datta, Specialist Registrar in Ophthalomolgy
    • Other Contributors:
      • Mr Nick R Hawksworth, Consultant Ophthalmologist

    Dear Editor,

    We read with great interest the article by Bernauer et al [1] on the use hyaluronate artificial tear formulation �Hylo-Comod� favours the formation of corneal calcification related to the phosphate content of eye medications and frequent instillation. We agree with their conclusion and would like to highlight that in the setting of dry chronically inflamed eyes phosphate containing topical preparati...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Author reply
    • Wolfgang Bernauer, Professor
    • Other Contributors:
      • Michael A. Thiel, Arnd Heiligenhaus, Ahmet Yanar, Katharina M. Rentsch

    Dear Editor,

    Thank you for writing and giving us the opportunity to further comment on our case series and investigations. We wish to put several misquotations right, respond to the accusation of inappropriate dosage, comment on the declaration of ingredients, explain our case description and substantiate the necessity to publish this case series.

    Please note that we described five and not six cases. The...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Phosphate on the cornea: The dose makes the poison.

    Dear Editor,

    The article by Bernauer et al. takes a new focus on the topic of corneal calcification related to the phosphate content of eye medications. This topic has been addressed previously by our group, first with the observation in glaucoma patients published by Huige et al. (1) then on the normal eye (2), and finally on patients with eye burns receiving phosphate buffer treatment(3). Other reports of non ph...

    Show More
    Conflict of Interest:
    None declared.